MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-06-120-150
Medical Device Problem Codes Stretched (1601); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 09/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during treatment of moderately calcified fibrous lesions with 80% stenosis in the distal mid left superficial femoral artery (artery diameter 6mm), physician first prepped two lesions in the right superficial femoral artery (sfa) with a hawkone directional atherectomy device and then post dilated with two in.Pact admiral balloons.Following post-dilation, a dissection was noted in the distal sfa and popliteal artery that was determined to require stenting.The physician then used an everflex entrust with a non-medtronic 7fr.55cm sheath and a spider fx 7mm embolic protection device.The ifu was followed and the device was prepped without issue.It was reported that stent deformation occurred in vivo during deployment.The length of the deployed stent was 6x120mm and was elongated to 210mm.Once the stent was properly positioned for deployment the red tab was fully pulled and the deployment wheel was then turned to deploy.The physician then felt resistance in the wheel after only a few turns and was unable to deploy the stent further.The wheel had jammed.The physician disassembled the delivery system to find the delivery wheel had become entangled with the internal wire and delivery system.The physician then pulled the entire system back and the stent was fully deployed the stent, however, it was elongated.The deployment system had trapped the spider filter wire and pulled the filter with it through the stent so the entire system was removed.The physician decided to post dilate the stent over a wholey wire that was placed inside the stented segment.He post-dilated the stent with a non-medtronic 6x100 pta (percutaneous transluminal angioplasty) balloon.The patient is reported to be doing fine and the final angiogram showed a patent vessel with better runoff to the distal vessels.
 
Additional Manufacturer Narrative
Evaluation summary: the everflex entrust was returned with a spider fx loaded inside the catheter.The unit was returned with the red safety tab removed and the handle assembly broken apart.No other ancillary devices were received.The everflex entrust was inspected.The right and left handle assembly were cracked apart.No internal components remained inside the handle assembly.The red locking pin was returned separately from the handle assembly.The loaded capture showed the filter assembly of the spider fx device exposed approximately 4.5cm outside the distal tip of the catheter.The distal tip of the everflex entrust was flattened.Multiple kinks were noted to the outer.The end of the push rod was observed a pproximately 7 cm from the distal tip.The pull cable was tangled around the components of the everflex entrust but, remained connected to the thumb wheel and the outer.The location where the pull cable connected to the outer was frayed and protruding outward.The inner assembly, approximately 13cm from the proximal end of the outer noted bending, twisting, and buckling.Under microscope, the clear luer was intact and showed the capture wire of the spider fx exposed outside from the proximal end.The capture wire of the spider could not be pushed forward or pulled back within the everflex entrust device.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7994375
Report Number2183870-2018-00475
Device Sequence Number11145863
Product Code NIP
UDI-Device Identifier00821684051627
UDI-Public00821684051627
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2020
Device Catalogue NumberEVD35-06-120-150
Device Lot NumberA512485
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2018
Initial Date Received by Manufacturer 09/24/2018
Supplement Date Received by Manufacturer11/05/2018
Initial Report FDA Received Date10/23/2018
Supplement Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight97